Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 219, NWS Jacksonville, FL

September 30, 2012Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 30, 2012, 7:36 PM EDT for Duval County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2012, 7:36 PM EDT (23:36 UTC)
Expired
Sep 30, 2012, 7:52 PM EDT
In force
16 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 15 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS52 KJAX 302336
SVRJAX
FLC031-010015-
/O.NEW.KJAX.SV.W.0219.120930T2336Z-121001T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT SUN SEP 30 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 815 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORMANDY...MOVING
  EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORTEGA...RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE...
  OCEANWAY...ARLINGTON...UNF AND FORT CAROLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3026 8184 3044 8186 3051 8147 3027 8144
TIME...MOT...LOC 2336Z 263DEG 12KT 3036 8175

$$

HESS
1 follow-up statement
850 
WWUS52 KJAX 302352
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT SUN SEP 30 2012

FLC031-010003-
/O.CAN.KJAX.SV.W.0219.000000T0000Z-121001T0015Z/
DUVAL FL-
752 PM EDT SUN SEP 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUVAL COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3026 8184 3044 8186 3051 8147 3027 8144
TIME...MOT...LOC 2353Z 263DEG 12KT 3037 8168

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:49 PM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, Sep 30, 2:49 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT SUN SEP 30 2012

...STRONG THUNDERSTORMS POSSIBLE EACH AFTERNOON/EARLY EVENING
THROUGH TUESDAY...

.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A STALLED BOUNDARY OVER CENTRAL
GEORGIA...WHICH IS IN THE PROCESS OF BECOMING A WARM FRONT. THIS
FRONT EXTENDS WESTWARD TO A SURFACE LOW PRESSURE CENTER (1003
MILLIBARS) MOVING INTO CENTRAL LOUISIANA. THE AXIS OF ATLANTIC
SURFACE RIDGING REMAINS POSITIONED ACROSS CENTRAL FLORIDA.
ALOFT...CLOSED LOWS ARE SPINNING OVER THE GREAT LAKES STATES AND
THE ARKLATEX REGION. THIS WEATHER PATTERN IS RESULTING IN
STRENGTHENING SOUTHWESTERLY WINDS ALOFT. WARM AIR ADVECTION IS
EVIDENT ACROSS THE FLORIDA PANHANDLE...WHERE SHOWERS AND
THUNDERSTORMS ARE EXPANDING IN COVERAGE DOWNSTREAM OF THE SURFACE
LOW. MULTI- LAYERED CLOUDINESS IS THICKEST OVER SOUTHEAST GEORGIA
NEAR THE WARM FRONT. A SUBSTANTIAL CUMULUS FIELD IS DEVELOPING
OVER PORTIONS OF NORTHEAST FLORIDA...WHERE BREAKS IN MORNING
CLOUDINESS HAVE ALLOWED TEMPERATURES TO RISE INTO THE UPPER 80S.
MID AND HIGH ALTITUDE CLOUDINESS ARE KEEPING TEMPERATURES IN
SOUTHEAST GEORGIA BETWEEN 80 AND 85 DEGREES. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG THE
INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA AND COASTAL PORTIONS
OF SOUTHEAST GEORGIA...WITH SOME WEAK ROTATION WAS NOTED WITHIN
THIS CONVECTION.

.THIS AFTERNOON...SHORT TERM GUIDANCE INDICATES THAT MOISTURE
WILL CONTINUE TO POOL CLOSER TO THE STALLED BOUNDARY OVER
SOUTHEAST GEORGIA. HOWEVER...THE SHORT RANGE ENSEMBLE FORECAST
(SREF) SUGGESTS THAT HIGHER INSTABILITY VALUES WILL BE LOCATED
OVER NORTH CENTRAL FLORIDA. HIGH RESOLUTION GUIDANCE DEPICTS AN
ACTIVE SEA BREEZE BOUNDARY MOVING INLAND THIS AFTERNOON. WE HAVE
LEFT LIKELY POPS IN PLACE THIS AFTERNOON THROUGH THE EARLY EVENING
HOURS FOR SOUTHEAST GEORGIA AND FOR PORTIONS OF NORTHEAST FLORIDA
ALONG AND NORTH OF INTERSTATE 10...IN ANTICIPATION OF MESOSCALE
BOUNDARY COLLISIONS INLAND THAT WILL GET STEERED TOWARDS COASTAL
AREAS BEFORE SUNSET. GIVEN LESS AVAILABLE DEEP LAYER
MOISTURE...CHANCE POPS WILL BE MAINTAINED FOR THE REMAINDER OF
NORTHEAST FLORIDA. DRIER AIR IN THE 850-600 MILLIBAR LAYER MAY
PROMOTE GUSTY SURFACE WINDS WITHIN STRONGER CONVECTION THAT
DEVELOPS.

.TONIGHT THROUGH MONDAY...RAINFALL SHOULD SHIFT OFFSHORE EARLY THIS
EVENING AS THE WARM FRONT LIFTS NORTHWARD INTO NORTH GEORGIA. ONLY
ISOLATED POPS ARE IN THE FORECAST REGION-WIDE AFTER MIDNIGHT AS
FORCING WANES. SOUTHERLY FLOW WILL RESULT IN ABOVE NORMAL
LOWS...RANGING FROM THE UPPER 60S INLAND TO THE MID 70S AT THE
COAST. THE AFOREMENTIONED SURFACE LOW WILL LIFT NORTHWARD FROM
LOUISIANA INTO CENTRAL ALABAMA ON MONDAY...WITH A TRAILING COLD
FRONT ADVANCING SLOWLY EASTWARD INTO THE WESTERN FLORIDA
PANHANDLE. MOST OF THE STRONG THUNDERSTORM ACTIVITY WILL REMAIN
WEST OF OUR AREA UNTIL THE MID TO LATE AFTERNOON HOURS...WHEN
MESOSCALE BOUNDARIES SUCH AS THE SEA BREEZE INITIATE CONVECTION.
THE GREATEST COVERAGE IS EXPECTED OVER NORTH CENTRAL AND NORTHEAST
FLORIDA...AS TROPICAL MOISTURE ADVECTS NORTHWARD IN ADVANCE OF
THE FRONTAL BOUNDARY. A FEW STRONG THUNDERSTORMS ARE ONCE AGAIN
POSSIBLE AS SOUTHWEST WINDS ALOFT REMAIN RATHER STRONG. THE STORM
PREDICTION CENTER HAS PLACED AREAS JUST WEST OF OUR COUNTY WARNING
AREA IN A SLIGHT RISK...AS DYNAMICS WILL BE PRESENT CLOSER TO THE
COLD FRONT AND SURFACE LOW. PARTLY CLOUDY SKIES WILL ALLOW
TEMPERATURES TO APPROACH 90 DEGREES...NEARLY TO THE COAST...AS
SOUTH TO SOUTHWEST WINDS DELAY SEA BREEZE DEVELOPMENT UNTIL THE
EARLY AFTERNOON HOURS.

...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...THE SURFACE LOW PRESSURE
CENTER WILL CONTINUE MOVING NORTHWARD THROUGH THE TENNESSEE AND
OHIO VALLEYS WHILE WEAKENING. THE COLD FRONT WILL THUS ONLY SLOWLY
ADVANCE EASTWARD AS ATLANTIC RIDGING KEEPS LONGWAVE ENERGY
DISPLACED TO OUR NORTH AND WEST. WE WILL LEAVE SCATTERED SHOWER
AND THUNDERSTORM CHANCES IN THE FORECAST GRIDS THROUGH
SUNSET...AND A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT AS THE
BOUNDARY CROSSES OUR REGION. INCREASED MORNING CLOUD COVER ALONG
THE FRONT WILL KEEP HIGHS IN THE 80S REGION-WIDE. WEAK SURFACE
RIDGING WILL BUILD OVER THE SOUTHEASTERN STATES IN THE WAKE OF THE
BOUNDARY...WITH DEWPOINTS IN THE UPPER 50S AND LOWER 60S ADVECTING
INTO OUR INTERIOR SOUTHEAST GEORGIA ZONES BY WEDNESDAY. LOW
TEMPERATURES IN GEORGIA AND THE SUWANNEE VALLEY WILL FALL INTO THE
LOWER 60S BY WEDNESDAY MORNING...RANGING TO NEAR 70 OVER COASTAL
NORTHEAST FLORIDA CLOSER TO THE WEAKENING BOUNDARY. WE WILL
MAINTAIN LOW-END CHANCES (30%) FOR SHOWERS FOR COASTAL LOCATIONS
SOUTH OF ST. AUGUSTINE AS THE BOUNDARY STALLS OVER CENTRAL FLORIDA
AND ONSHORE FLOW COMMENCES. HIGHS WILL GENERALLY BE NEAR OR
SLIGHTLY ABOVE EARLY OCTOBER CLIMATOLOGY BY MIDWEEK. A SIGNIFICANT
TEMPERATURE GRADIENT WILL PERSIST OVER OUR AREA ON WEDNESDAY
NIGHT...AS DRIER AIR REMAINS OVER SOUTHEAST GEORGIA AND INTERIOR
NORTHEAST FLORIDA...WHILE ONSHORE FLOW KEEPS COASTAL LOCATIONS
MUCH WARMER.

.LONG TERM (THURSDAY THROUGH SUNDAY)...
MID/UPPER LEVEL TROUGH AXIS OVER MS VALLEY TO GREAT LAKES AREA WILL
GRADUALLY FILL AND LIFT NEWD ALLOWING THE SFC FRONT OVER CENTRAL
FL TO BECOME DIFFUSE AS UPPER SUPPORT WEAKENS. ECMWF AND GFS BOTH
SUGGEST INCREASING DEEP LAYERED MOISTURE...AND THIS IN COMBINATION
WITH AN ONSHORE FLOW AND DAYTIME HEATING WILL GENERATE ISOLD TO
SCT POPS THROUGHOUT THE LONG TERM PERIOD. THE BEST RAIN CHANCES
EXPECTED IN NE FL ON THU AND FRI AS COASTAL TROUGHING DEVELOPS
BUT WILL CAP POPS AT ABOUT 40% FOR NOW WITH 20-30% ELSEWHERE.
CONFIDENCE DECREASES IN MODEL SOLUTIONS NEXT WEEKEND...AS
DEEPENING MID/UPPER LEVEL TROUGH IN THE ERN U.S. POTENTIALLY SHUNTS
MOISTURE EASTWARD INTO THE ATLC. USED MEX MOS TEMPS WITH VALUES
CLOSE TO CLIMATOLOGY.

&&

.AVIATION...TEMPO GROUPS FOR THUNDERSTORMS HAVE BEEN INCLUDED AT
JAX...CRG...VQQ AND SSI THROUGH 00Z TONIGHT. LEFT TS OUT OF GNV FOR
NOW GIVEN LOWER PROBABILITIES OF CONVECTION THERE THIS AFTN...AND
WILL INCLUDE TEMPO GROUP IF NEEDED BASED ON RADAR TRENDS. AFTER
SUNSET CONVECTION WILL GRADUALLY DECREASE IN COVERAGE WITH MID AND
HIGH CLOUDS PERSISTING OVER THE AREA TONIGHT. LOW STRATUS IS
POSSIBLE LATE TONIGHT AND INDICATED CIGS DROPPING TO SCT005 AT GNV
AND VQQ...TO SCT010 AT JAX AND CRG.

&&

.MARINE...ESE WINDS 10 TO 15 KTS WITH SEAS 3 FT OR LESS WILL PREVAIL
TONIGHT. SOUTHERLY WIND SURGE EXPECTED MON NIGHT AS FRONT APPROACHES
WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS POSSIBLE OVER OUR
OFFSHORE WATERS FOR WINDS 15-20 KTS MON NIGHT INTO TUE. WINDS RELAX
MID WEEK AS HIGH PRESSURE BRIDGES THE STALLING FRONT WITH FLOW
BECOMING ONSHORE WED AFTN AND PERSISTING THROUGH FRI WITH SPEEDS
AROUND 10 KTS. THE SYNOPTIC REGIME LOOKS FAVORABLE FOR COASTAL
TROUGH DEVELOPMENT THU & FRI AND THE TROUGHING DOES DEVELOP...IT
WOULD BACK WINDS OVER THE WATERS MORE TO THE NORTH WITH HIGHER
SPEEDS.

RIP CURRENTS: LOW RISK TODAY. A MODERATE RISK MAY BE NEEDED ON
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  89  70  86 /  50  50  40  30
SSI  74  87  74  85 /  50  50  50  40
JAX  72  90  73  87 /  40  50  40  40
SGJ  74  89  74  87 /  40  60  50  40
GNV  69  90  71  86 /  30  50  40  30
OCF  69  90  72  86 /  30  60  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/ENYEDI/WALKER
Hazardous weather outlook, Sep 30, 4:11 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 PM EDT SUN SEP 30 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-011000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
411 PM EDT SUN SEP 30 2012

...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. THE BEST THUNDERSTORM CHANCES ARE OVER
SOUTHEAST GEORGIA AND EAST OF HIGHWAY 301 IN NORTHEAST FLORIDA DURING
THE AFTERNOON AND EARLY EVENING HOURS. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. STORM
MOTION WILL BE TO THE NORTHEAST AROUND 15 MPH. LOCALLY HEAVY RAINFALL
WILL REDUCE VISIBILITIES.

THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
MONDAY AND TUESDAY AS A COLD FRONT APPROACHES THE AREA. ISOLATED
STRONG THUNDERSTORMS ARE POSSIBLE MAINLY IN THE AFTERNOON AND EVENING
WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ABE

In the hours before

Special weather statement, Sep 30, 4:14 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT SUN SEP 30 2012

GAZ166-302100-
COASTAL CAMDEN-
414 PM EDT SUN SEP 30 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM
EDT...

AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF KINGS BAY BASE...MOVING
NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND KINGS BAY BASE AND CUMBERLAND ISLAND THROUGH 500 PM EDT.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3080 8145 3077 8145 3076 8146 3072 8155
      3079 8160 3090 8147 3084 8142
TIME...MOT...LOC 2014Z 227DEG 9KT 3077 8154

ENYEDI
Special weather statement, Sep 30, 5:27 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT SUN SEP 30 2012

GAZ149-163-302215-
ATKINSON-CLINCH-
527 PM EDT SUN SEP 30 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 615 PM
EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF DU PONT TO 3 MILES SOUTH OF DU PONT...MOVING NORTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...
HOMERVILLE...ARGYLE...PEARSON AND COGDELL THROUGH 615 PM EDT. GUSTY
WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3138 8289 3121 8268 3106 8261 3091 8285
      3099 8298 3118 8298 3118 8304 3119 8305
      3123 8305
TIME...MOT...LOC 2127Z 230DEG 17KT 3112 8310 3095 8286

ENYEDI
Special weather statement, Sep 30, 6:38 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT SUN SEP 30 2012

FLZ025-032-033-302330-
CLAY-DUVAL-ST. JOHNS-
638 PM EDT SUN SEP 30 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...

AT 638 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF FRUIT COVE...MOVING NORTHEAST
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SWITZERLAND...ORANGE PARK...MANDARIN...FRUIT COVE...BAYARD...UNF...
PALM VALLEY...SAWGRASS...SAN PABLO AND PONTE VEDRA BEACH THROUGH 730
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3002 8160 3017 8173 3042 8140 3040 8139
      3023 8137 3018 8135 3016 8135
TIME...MOT...LOC 2238Z 233DEG 18KT 3015 8158

PETERSON
Special weather statement, Sep 30, 6:53 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EDT SUN SEP 30 2012

FLZ025-033-037-302345-
DUVAL-PUTNAM-ST. JOHNS-
653 PM EDT SUN SEP 30 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
PUTNAM...NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...

AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BAYARD...MOVING NORTHEAST AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DURBIN...
BAYARD...UNF...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...
SAWGRASS...PALM VALLEY...SAN PABLO...JACKSONVILLE BEACH AND PONTE
VEDRA BEACH THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2976 8156 3026 8158 3039 8139 3023 8137
      3013 8134 2994 8129 2986 8126
TIME...MOT...LOC 2254Z 233DEG 21KT 3017 8149

PETERSON
Special weather statement, Sep 30, 7:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 PM EDT SUN SEP 30 2012

FLZ024-025-010000-
DUVAL-NASSAU-
718 PM EDT SUN SEP 30 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 800 PM EDT...

AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES WEST OF NORMANDY...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
JACKSONVILLE HEIGHTS...BRYCEVILLE...NORMANDY...ORTEGA...RIVERSIDE...
SAN MARCO...DOWNTOWN JACKSONVILLE...ARLINGTON AND TALLYRAND THROUGH
800 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3046 8162 3027 8156 3023 8191 3040 8197
TIME...MOT...LOC 2318Z 254DEG 19KT 3034 8184

PETERSON
Local storm report, Sep 30, 7:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EDT SUN SEP 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FUNNEL CLOUD     3 E BALDWIN             30.30N 81.92W
09/30/2012                   DUVAL              FL   OTHER FEDERAL

            THE AIR TRAFFIC CONTROL AT JACKSONVILLE INTERNATIONAL
            AIRPORT CENTER REPORTED A FUNNEL CLOUD AND A POSSIBLE
            TORNADO TOUCH DOWN 2 TO 3 MILES EAST OF BALDWIN. NO
            CONFIRMATION TOUCH DOWN OR REPORTS OF DAMAGE AT THIS
            TIME.

&&

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:24 PM EDTSpecial Marine WarningJAX46 min
Sep 30, 5:09 PM EDTSpecial Marine WarningJAX96 min
Sep 30, 6:38 PM EDTSpecial Weather StatementJAXDuval52 min
Sep 30, 6:51 PM EDTSpecial Marine WarningJAX84 min
Sep 30, 6:53 PM EDTSpecial Weather StatementJAXSaint Johns52 min
Sep 30, 7:03 PM EDTAreal Flood AdvisoryJAXDuval, Saint Johns117 min
Sep 30, 7:18 PM EDTSpecial Weather StatementJAXDuval42 min
Sep 30, 7:59 PM EDTSpecial Marine WarningJAX2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.